Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 58, NWS Little Rock, AR

June 7, 20214 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 7, 2021, 4:30 AM CDT for 4 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 4:30 AM CDT (09:30 UTC)
Expired
Jun 7, 2021, 6:30 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Dallas County, AR, Ouachita County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WGUS54 KLZK 070930
FFWLZK
ARC019-039-103-109-071130-
/O.NEW.KLZK.FF.W.0058.210607T0930Z-210607T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
430 AM CDT Mon Jun 7 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Clark County in southwestern Arkansas...
  Western Dallas County in southwestern Arkansas...
  Northwestern Ouachita County in southwestern Arkansas...
  Southern Pike County in southwestern Arkansas...

* Until 630 AM CDT.

* At 429 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Camden, Arkadelphia, Murfreesboro, Gurdon, Sparkman, Chidester, 
  Okolona, Whelen Springs, Beirne, Richwoods, Gum Springs in Clark 
  County, White Oak Lake State Park, Halfway, Poison Springs State 
  Park, Cullendale, Crater Of Diamonds State Park, Narrows Dam, 
  Delight, Antoine and Billstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3415 9382 3415 9328 3411 9269 3347 9282
      3354 9311 3378 9310 3382 9314 3379 9318
      3384 9329 3390 9330 3396 9338 3396 9347
      3394 9353 3401 9375 3401 9382

FLASH FLOOD...RADAR INDICATED

$$

Goudsward
2 follow-up statements
529 
WGUS74 KLZK 071001
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
501 AM CDT Mon Jun 7 2021

ARC019-039-103-109-071130-
/O.CON.KLZK.FF.W.0058.000000T0000Z-210607T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark AR-Dallas AR-Ouachita AR-Pike AR-
501 AM CDT Mon Jun 7 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT THIS 
MORNING FOR CLARK, WESTERN DALLAS, NORTHWESTERN OUACHITA AND 
SOUTHERN PIKE COUNTIES...

At 501 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2.5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Camden, Arkadelphia, Murfreesboro, Gurdon, Sparkman, Chidester, 
  Okolona, Whelen Springs, Beirne, Richwoods, Gum Springs in Clark 
  County, White Oak Lake State Park, Halfway, Poison Springs State 
  Park, Cullendale, Crater Of Diamonds State Park, Narrows Dam, 
  Delight, Antoine and Billstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3415 9382 3415 9328 3411 9269 3347 9282
      3354 9311 3378 9310 3382 9314 3379 9318
      3384 9329 3390 9330 3396 9338 3396 9347
      3394 9353 3401 9375 3401 9382

FLASH FLOOD...RADAR INDICATED

$$

Goudsward
180 
WGUS74 KLZK 071124
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
624 AM CDT Mon Jun 7 2021

ARC019-039-103-109-071134-
/O.EXP.KLZK.FF.W.0058.000000T0000Z-210607T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark AR-Dallas AR-Ouachita AR-Pike AR-
624 AM CDT Mon Jun 7 2021

...FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT THIS MORNING FOR 
CLARK, WESTERN DALLAS, NORTHWESTERN OUACHITA AND SOUTHERN PIKE 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3415 9382 3415 9328 3411 9269 3347 9282
      3354 9311 3378 9310 3382 9314 3379 9318
      3384 9329 3390 9330 3396 9338 3396 9347
      3394 9353 3401 9375 3401 9382

$$

Goudsward

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:43 AM CDT, 47 minutes earlier.

Area forecast discussion, Jun 7, 3:43 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
343 AM CDT Mon Jun 7 2021

.Short Term...Today through Tuesday night

Forecast generally on track and it continues to look very unsettled
with locally heavy rain expected. Main driver continues to be a slow
moving, cut off upper low, and associated upper trough currently
centered over NE Oklahoma. System will be very slow to move out
resulting in numerous showers and isolated thunderstorms. CAMS
guidance seems to have a good handle on this developing situation
and will follow it closely moving forward.

Heavy rain has been experienced across portions of the CWA over the
past 24 hours with several bands of two inch plus amounts noted.
Parts of SW Arkansas did see in excess of four inches early Sunday
morning with additional heavy rain already occurring at this time in
the same general area. This precipitation has left many parts of the
state saturated and subject to flash flooding issues with any
additional precipitation, which by the way seems to be a very good
bet.

The air mass is moisture laden with PWATS currently between 1.5 and
2 inches. PWATS are expected to remain very high with some guidance
showing these values climbing to as high as 2.25 inches as low level
flow will come in from a wide open gulf. Low level convergence is
also evident and with light steering flow, any cells that do develop
will be very efficient rain makers. While instability is noted,
overall threat of severe weather does not seem very high although a
strong storm or two can not be ruled out.

Models are very bullish with widespread precipitation through
Tuesday of several inches of rain, at least. At least one CAMS model
is actually showing a MCV in its reflectivity field which would lead
to additional flooding concerns.

Based on antecedent soil conditions, the potential for slow moving,
training cells and the amount of moisture in place, have decided to
issue a flash flood watch effective this morning. I would not be
surprised to see a large part of central and southern Arkansas
seeing in excess of three to four inches of rain with locally higher
amounts through Tuesday.

Upper trough finally begins to lift out Tuesday night and into
Wednesday as ridging begins to build into the nations mid section.
&&

.Long term...Wednesday through Sunday

Beginning of the long term forecast wl lkly mark the beginning of a
prevailing summertime pattern for the Natural State. H500 progs
suggest the lingering weak upper cyclonic perturbation that wl be
shifting Ewrd, w/ Wrn US troughing advancing Ewrd and amplifying
antecedent Cntrl US ridging.

As Cntrl US H500 ridging becomes more steady, temperature trends
across the FA wl become more seasonable for June in AR, w/ afternoon
highs approaching the upper 80s and low 90s at most locations. As
such, w/ minimal forcing mechanisms in play, a transition to
diurnally driven PoPs is anticipated, w/ SCT showers/tstorms
becoming more prevalent in the afternoon hours across the region.

Late in the PD, H500 ridging appears to retrograde, positioning a
fetch of weak N/Wrly flow over the Cntrl US, w/ broad diffluence
noted over the Srn Gulf Coast. Synoptic forcing for descent on the
downstream branch of this ridge looks to support a sfc high over the
Nrn Great Plains, which is progged to sag S/wrd through through
Cntrl US sometime late next weekend. 00Z suite of global
deterministic guidance remains more variable on magnitude and
positioning of the sfc high and weak cold frnt, however, some
similarities do exist including the retrograding upper ridge and sfc
anticyclonic flow. 00Z GFS remains more aggressive w/ a stronger sfc
high and cold frnt, while ECMWF guidance is more tame, w/ the frnt
washing out. Given the anticipated summertime pattern, this upcoming
feature remains one of the more interesting fcst features to watch
in the extended term, and may offer a brief relief after the coming
week of sweltering conditions.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     80  68  82  69 /  80  80  80  70
Camden AR         83  69  86  70 /  80  50  70  30
Harrison AR       78  65  80  67 /  80  70  70  50
Hot Springs AR    79  67  83  69 /  80  70  80  40
Little Rock   AR  80  69  83  71 /  90  70  80  50
Monticello AR     83  72  86  72 /  80  60  70  40
Mount Ida AR      79  67  83  68 /  80  70  80  40
Mountain Home AR  79  67  81  69 /  80  70  80  50
Newport AR        82  70  82  71 /  80  80  80  70
Pine Bluff AR     83  70  84  72 /  80  60  70  50
Russellville AR   79  68  82  69 /  90  70  80  50
Searcy AR         81  67  83  69 /  80  80  80  70
Stuttgart AR      83  71  84  72 /  80  70  70  60
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch from 7 AM CDT this morning through Wednesday
morning FOR Arkansas-Bradley-Calhoun-Clark-Cleburne-Cleveland-
Conway-Dallas-Desha-Drew-Faulkner-Garland-Grant-Hot Spring-
Independence-Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-
Monroe-Montgomery-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-
Saline-Scott-Van Buren-White-Woodruff-Yell.

&&

Short Term...Goudsward / Long Term...GREEN
Hazardous weather outlook, Jun 7, 3:58 AM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
358 AM CDT Mon Jun 7 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
358 AM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected through the
period with locally heavy rain possible. Several inches of rain
have fallen across a good part of the state over the past day or
so leaving the ground saturated in many areas.

Rainfall amounts could surpass three inches for much of central
and southern Arkansas through tonight leading to flash flooding
concerns. These concerns will be heightened in those areas that
have already experienced heavy rain. Area streams and rivers will
likely see some rises as the water drains off.

While a strong storm or two cannot be ruled out, widespread severe
weather is not expected and the main concern will continue to be
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional periods of rain, locally heavy, are expected Tuesday
and into Tuesday night. Several more inches of rain could fall on
saturated ground leading to additional flash flooding concerns.

Come Wednesday, a stagnant, summertime pattern is expected to
develop follow a period of heavy and persistent rainfall in the
short term. Daily chances for afternoon showers and a few
thunderstorms will prevail, with an occasional strong storm,
however no organized severe weather is anticipated. Afternoon
temperatures will be on the rising trend, with highs beginning to
approach 90F, along with muggy and sweltering conditions settling
in.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/232

In the hours before

Local storm report, Jun 6, 11:08 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1108 PM CDT SUN JUN 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      FERNDALE                34.78N  92.56W
06/06/2021                   PULASKI            AR   SOCIAL MEDIA

            PICTURE POSTED TO SOCIAL MEDIA OF WATER MOVING ACROSS A
            NEIGHBORHOOD ROAD IN FERNDALE.

&&

EVENT NUMBER LZK2100657

232
Local storm report, Jun 6, 11:24 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1124 PM CDT SUN JUN 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     FLASH FLOOD      MONTICELLO              33.62N  91.79W
06/06/2021                   DREW               AR   SOCIAL MEDIA

            SOCIAL MEDIA VIDEO OF SOME STREET FLOODING IN
            MONTICELLO.

&&

EVENT NUMBER LZK2100658

232
Special weather statement, Jun 7, 3:27 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
327 AM CDT Mon Jun 7 2021

ARZ053-062-070915-
Clark AR-Dallas AR-
327 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLARK AND WESTERN DALLAS
COUNTIES UNTIL 415 AM CDT...

At 326 AM CDT, Doppler radar was tracking a strong thunderstorm over
Beirne, or 12 miles northeast of Prescott, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Gurdon...                         Sparkman...
Okolona...                        Whelen Springs...
Beirne...                         Gum Springs in Clark County...
Richwoods...                      Burtsell...
Curtis...                         Ouachita...
Vaden...                          Joan...
Dalark...                         Griffithtown...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3382 9314 3380 9318 3383 9322 3383 9326
      3385 9329 3388 9331 3389 9330 3395 9337
      3399 9338 3400 9340 3414 9286 3382 9277
      3381 9290 3382 9291 3382 9293 3380 9294
      3379 9312
TIME...MOT...LOC 0826Z 258DEG 21KT 3392 9322

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:36 PM CDTFlash Flood WarningLZKDrew119 min
Jun 7, 2:49 AM CDTFlash Flood WatchLZKArkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more4 days
Jun 7, 3:27 AM CDTSpecial Weather StatementLZKClark48 min
Jun 7, 3:54 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita51 min
Jun 7, 4:28 AM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Grant, Ouachita47 min
Jun 7, 5:04 AM CDTSpecial Weather StatementLZKCleveland, Jefferson, Lincoln41 min
Jun 7, 5:52 AM CDTSpecial Weather StatementLZKJefferson, Lincoln38 min
Jun 7, 10:32 AM CDTRiver Flood WarningLZKSaline33 hr
Jun 7, 10:39 AM CDTRiver Flood WarningLZKCalhoun, Ouachita10 days
Jun 7, 10:42 AM CDTRiver Flood WarningLZKClark, Hot Spring46 hr
Jun 7, 1:33 PM CDTSpecial Weather StatementLZKPike42 min
Jun 7, 1:46 PM CDTSevere Thunderstorm WarningLZKClark, Pike44 min
Jun 7, 2:11 PM CDTSpecial Weather StatementLZKOuachita34 min
Jun 7, 2:13 PM CDTTornado WarningLZKClark, Montgomery, Pike47 min
Jun 7, 2:32 PM CDTTornado WarningLZKClark, Hot Spring43 min
Jun 7, 2:37 PM CDTTornado WarningLZKClark, Pike38 min
Jun 7, 2:49 PM CDTTornado WarningLZKClark, Garland, Hot Spring, Montgomery, Pike41 min
Jun 7, 3:10 PM CDTTornado WarningLZKClark, Hot Spring50 min
Jun 7, 3:13 PM CDTTornado WarningLZKGarland, Hot Spring35 min
Jun 7, 3:20 PM CDTTornado WarningLZKCalhoun, Dallas, Ouachita28 min
Jun 7, 3:25 PM CDTTornado WarningLZKClark, Garland, Hot Spring35 min
Jun 7, 3:27 PM CDTTornado WarningLZKClark, Dallas29 min
Jun 7, 3:43 PM CDTTornado WarningLZKCalhoun, Ouachita32 min
Jun 7, 3:54 PM CDTTornado WarningLZKClark, Hot Spring9 min
Jun 7, 3:57 PM CDTTornado WarningLZKClark, Hot Spring30 min
Jun 7, 3:59 PM CDTSpecial Weather StatementLZKOuachita46 min
Jun 7, 4:15 PM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Dallas, Grant, Hot Spring, Ouachita45 min
Jun 7, 4:15 PM CDTTornado WarningLZKCalhoun, Ouachita30 min
Jun 7, 4:19 PM CDTFlash Flood WarningLZKClark, Hot Spring3 hr
Jun 7, 4:35 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita40 min
Jun 7, 4:47 PM CDTFlash Flood WarningLZKGarland, Hot Spring3 hr
Jun 7, 4:56 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Saline49 min
Jun 7, 5:02 PM CDTTornado WarningLZKCalhoun, Cleveland, Dallas8 min
Jun 7, 5:04 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Drew, Grant and 2 more41 min
Jun 7, 5:25 PM CDTSevere Thunderstorm WarningLZKBradley, Desha, Drew, Lincoln50 min
Jun 7, 5:39 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew, Grant, Jefferson, Lincoln and 3 more36 min
Jun 7, 5:52 PM CDTSpecial Weather StatementLZKPulaski, Saline38 min
Jun 7, 6:07 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 1 more53 min
Jun 7, 6:10 PM CDTSpecial Weather StatementLZKLonoke50 min
Jun 7, 6:51 PM CDTSpecial Weather StatementLZKLonoke, Prairie, Pulaski, White39 min
Jun 7, 6:52 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie, Woodruff38 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.